Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Zoloft.. Paxil... Zoloft.... OH MY!  (Read 929 times)

0 Members and 1 Guest are viewing this topic.

Offline bbxjr

  • Newbie
  • *
  • Posts: 8
  • Country: us
  • Rec's: 0
  • Gender: Male
    • Poke This Member
Re: Zoloft.. Paxil... Zoloft.... OH MY!
« Reply #10 on: January 07, 2014, 05:03:48 PM »
Ugh! I'm SO frustrated!

I'm at 11 days on Zoloft 75mg and still experiencing anxiety and panic attacks. The biggest annoyance right now is how "upset" my digestive system is. Does it get worse as you go higher in dose? Will it go away? Should I increase to Zoloft 100mg?

 :sign0190:
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 5555
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Zoloft.. Paxil... Zoloft.... OH MY!
« Reply #11 on: January 07, 2014, 06:36:41 PM »
Ugh! I'm SO frustrated!

I'm at 11 days on Zoloft 75mg and still experiencing anxiety and panic attacks.

Unfortunately, it may be a few weeks yet before the Zoloft kicks-in. There isn't really any way of speeding this up. Discuss this with your doctor and ask for a benzodiazepine to ease you through this rough patch. If /she's a benzophobic, the antihistamine hydroxyzine is usually a reasonably effective alternative.

Quote
The biggest annoyance right now is how "upset" my digestive system is. Does it get worse as you go higher in dose? Will it go away? Should I increase to Zoloft 100mg?

In most cases the impact on the GI tract is temporary, however, it may return for a while each time you increase the dose. Personally, I would go up to 100mg, but you need to discuss this with your doctor.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline bbxjr

  • Newbie
  • *
  • Posts: 8
  • Country: us
  • Rec's: 0
  • Gender: Male
    • Poke This Member
Re: Zoloft.. Paxil... Zoloft.... OH MY!
« Reply #12 on: January 13, 2014, 02:18:41 PM »
I'm still taking 75mg. The anxiety has gotten better, but it's still there in certain situations. My digestive system is still "upset" and I'm starting to experience some similar side effects that I had while on Paxil 20mg, such as jaw clenching and just an overall feeling of not feeling well. I'm afraid if I increase to the Zoloft 100mg the side effects are going to be the same as Paxil 20mg. I felt "normal" on Zoloft 25mg and 50mg, and also on Paxil 10mg. But, my anxiety was out of control. My question is, can I go back to Zoloft 50mg and take another "daily" medication to treat the anxiety level from reaching a certain point? I have Xanax .25mg, but I don't want to be on that everyday! My primary doctor mentioned to me "beta-blockers" at some point, but I don't have that racing feeling when I'm in a panic attack. It's mainly just the feeling of not being able to catch my breath, dizziness, and nausea.

Bookmark and Share

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Zoloft.. Paxil... Zoloft.... OH MY!
« Reply #13 on: January 13, 2014, 05:32:48 PM »
I'm still taking 75mg. The anxiety has gotten better, but it's still there in certain situations. My digestive system is still "upset" and I'm starting to experience some similar side effects that I had while on Paxil 20mg, such as jaw clenching and just an overall feeling of not feeling well. I'm afraid if I increase to the Zoloft 100mg the side effects are going to be the same as Paxil 20mg. I felt "normal" on Zoloft 25mg and 50mg, and also on Paxil 10mg. But, my anxiety was out of control. My question is, can I go back to Zoloft 50mg and take another "daily" medication to treat the anxiety level from reaching a certain point? I have Xanax .25mg, but I don't want to be on that everyday!
My advice would be No.  If you go back to 50mg, you will be at a very low therapeutic dose for Zoloft (Setraline).  For someone with an anxiety disorder, especially for someone like yourself who's been getting frequent panic attacks, you should be on a dose between 100mg to 150mg.  If you go lower (like 50mg) than the average mean, you won't get the full effect of the medication.

If you want to take another "daily" medication, a doctor would recommend a benzodiazepine, such as Xanax.  The daily dosage for Xanax is about .5mg, and you could take two(.25mg) in order to get that dosage amount, while your body adjusts to the Zoloft, and gets jittery.  The Xanax will calm you down, during this jittery phase. 

Do note, that Xanax has a very short half life, and that is why it works faster and quicker than the other benzodiazepines.  If you want to be on a benzodiazepine that lasts in your system longer, without a need to take Xanax regularly during your day, you may want to swtich to a benzodiazepine like Klonopin (Clonazepam), with your doctor's approval, due to it's longer half life.  You could then develop a more adaptable tolerance to any anxiety symptoms, since you have the Klonopin to calm you down, while the Zoloft is still working in your system.

You'll be able to wean yourself off the Xanax, once the Zoloft gets more settled in your system, so don't feel you'll be on Xanax the rest of your life.  You're only taking it temporarily.

Beta blockers control the physical symptoms of anxiety, like higher heart palpitations, however it's better to be on a antidepressant long term, since the antidepressant medication rebuilds your brain from its previous atrophy due to psychological stress, which beta blockers don't .


Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Tags:
 

anything